Hello, I was originally on eight tablets of tramadol a day (following knee replacement surgery) and I have now cut down to three. I'm trying to cut down to two but I am finding I cannot sleep at all and have depression. The other night, after taking two tramadol, I was too restless to sleep as my legs would not keep still. Can anyone suggest anything?
Are you cutting back per Dr's instructions? Seems a bit drastic of a cut which would certainly cause this outcome. If this was the Dr's cut-back schedule, you may want to contact the Dr. and report this difficulty, they may increase slightly to see if this symptom stops. Hope this helps.
First off, 8 a day is normal. Its hard to do the pt you need if you hurt. You probably did the initial cut too fast. I'd go back to 4 a day, then after you've stabilized start taking down 1 pill a week. Tramadol has a mood elevating aspect to it, so if you go off it too fast, you may feel depressed.
Hi, yes i agree, the tapering was done too quickly. How long have you been taking just 3? Were your withdrawal symptoms under control at 3 a day? It sounds a bit strange but it would make the transition easier if you do increase you dose again before tapering more slowly. If you were OK on 3 - stick to that and stay there for a couple of weeks, then reduce by one tablet a week. Bare in mind that when you final stop them completely it is normal to have some withdrawal symptoms, but they will be much easier to deal with than quitting cold turkey. Kaismama is right, Tramadol possess an SSRI property so depression isn't uncommon when reducing them. I can offer suggestions of natural remedies to help deal with withdrawal symptoms if you like?
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Apr 2016 • 2 answers
Knee Joint Replacement - My dad is going into surgery for knee reconstruction soon and was wondering
Posted 4 Oct 2016 • 1 answer
Posted 2 Apr 2017 • 1 answer
Posted 3 Apr 2017 • 1 answer
Posted 29 Dec 2017 • 0 answers